Texas, 2013Hail in Texas, February 11, 2013
February 11, 2013 · NWS LCH · 5 events in 3 counties and zones
A strong cold front sweeps through Southeast Texas with strong to severe storms ahead of the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front sweeps through Southeast Texas with strong to severe storms ahead of the boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 11, 7:04 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 11, 7:04 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
704 AM CST MON FEB 11 2013
.DISCUSSION...
BASED ON LATEST RADAR TRENDS...TWEAKED POPS FOR TODAY.
&&
.PREV DISCUSSION... /ISSUED 530 AM CST MON FEB 11 2013/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS MORNING...THEN
TRENDING TO STRATOFORM RAINS NORTH OF A COLD FRONT ADNVANCING DEEPER
INTO THE GULF WATERS. MVFR CEILINGS WILL PREVAIL THROUGH
TODAY...LOWERING INTO IFR OVERNIGHT.
MARCOTTE
PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/
DISCUSSION...
SINCE MIDNIGHT...A LARGE AREA OF RAIN/SHOWERS WITH ISOLATED
THUNDER HAS BEEN DEVELOPING ACROSS THE REGION...IN RESPONSE TO
STRONG LIFT ALONG A STALLED OUT COLD FRONT ACROSS LOUISIANA. AS A
SERIES OF SHORTWAVES MOVES ACROSS THE AREA...WE WILL BE CARRYING
HIGH POPS FOR THE NEXT 24-36 HOURS BEFORE THE FRONT FINALLY PUSHES
ITS WAY EAST TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT...DO NOT
ANTICIPATE ANY OF THIS ACTIVITY TO BECOME SEVERE THUNDERSTORMS.
HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE THE REMAINDER
OF THE WEEK...SO DRY WEATHER SHOULD BE ON TAP WEDNESDAY THROUGH
THE WEEKEND.
TEMPERATURE-WISE...SEASONABLE READINGS ARE IN STORE FOR THE
HIGHS...WHILE LOWS WILL BE A LITTLE COOLER THAN NORMAL WEDNESDAY
MORNING THROUGH SUNDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 52 65 49 61 / 100 50 80 20 10
KBPT 62 52 64 49 60 / 90 50 60 20 10
KAEX 59 49 60 45 60 / 100 70 80 20 10
KLFT 62 53 67 51 61 / 100 70 80 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 11, 3:54 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CST MON FEB 11 2013
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-121200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
354 AM CST MON FEB 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
ACROSS THE REGION...IN RESPONSE TO A STALLED OUT COLD FRONT.
HOWEVER...THE SEVERE WEATHER THREAT IS VERY LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY BEFORE
ENDING TUESDAY NIGHT AS A COLD FRONT FINALLY MOVES EAST OF OUR
REGION. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Feb 11, 9:42 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON FEB 11 2013
TXZ180-201-111630-
HARDIN TX-TYLER TX-
942 AM CST MON FEB 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
1030 AM CST...
AT 938 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THICKET...MOVING NORTHEAST
AT 55 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HONEY ISLAND BY 955 AM...
WILDWOOD...VILLAGE MILLS AND KOUNTZE BY 1000 AM...
WARREN BY 1005 AM...
CANEY HEAD BY 1010 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9463 3050 9455 3055 9456 3070 9426
3041 9411 3025 9465 3043 9472
24Hail, Hardin
- When
- February 11, 10:00 AM CST
- Where
- Hardin County, 0.69 mi N of Village Mills
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.490, -94.400
A user on social media sent a picture showing hail on the ground ranging from pea to quarter sized.
Hail, Hardin
- When
- February 11, 10:01 AM CST
- Where
- Hardin County, 3.65 mi NW of Village Mills
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.520, -94.440
Car and property damage with quarter to nickel sized hail per ham radio operator.
Hail, Tyler
- When
- February 11, 10:11 AM CST
- Where
- Tyler County, 1.91 mi ENE of Warren
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.610, -94.370
KBMT relayed a report of 1 inch hail just east of Warren.
Hail, Tyler
- When
- February 11, 10:20 AM CST
- Where
- Tyler County, 3.62 mi SE of Hillister
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.640, -94.330
The Tyler County Sheriff’s Office reported quarter sized hail 10 miles WSW of Spurger on Farm to Market 1013.
Hail, Jasper
- When
- February 11, 10:43 AM CST
- Where
- Jasper County, 3.56 mi E of Jasper
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.920, -93.940
Jasper Police sent a picture of hail ranging in size from penny sized to quarter sized.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Alabama, February 11 to 12, 2013$3.4 million · 12 events
- Flash Flood and Flooding in Georgia, February 11 to 15, 2013$500,000 · 5 events
- Hail and Damaging Winds in Texas, February 11, 2013$67,000 · 1.75 in hail · 7 events
- Flash Flooding and Hail in Mississippi, February 11 to 12, 2013$25,000 · 1 in hail · 15 events
- Winter Weather in Pennsylvania, February 11, 20139 events
- Winter Weather in New Jersey, February 11, 20135 events
- Flood and Hail in Florida, February 11 to 13, 2013$2,000 · 1 in hail · 4 events
- High Wind in Illinois, February 11, 201350 kt wind · 1 event
- Hail in Louisiana, February 11, 20130.88 in hail · 1 event
- Waterspout in Gulf of Mexico, February 11, 20131 event
- Heavy Snow in New Mexico, February 11 to 12, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433219, 433220, 433221, 433222, 433223.